Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 5:43 PM CDT for Fremont County, Page County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 5:43 PM CDT (22:43 UTC)
- Expired
- Apr 14, 2012, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 75.0 mph
Counties Fremont County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 96 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:13 PM CDT | FUNNEL CLOUD | Shenandoah, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS53 KOAX 142243
SVROAX
IAC071-145-142315-
/O.NEW.KOAX.SV.W.0043.120414T2243Z-120414T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
543 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FREMONT COUNTY IN SOUTHWESTERN IOWA...
SOUTHWESTERN PAGE COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 615 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF SIDNEY TO HAMBURG...
OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF TARKIO TO 42
MILES NORTHWEST OF MARYVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...SIDNEY...HAMBURG...FARRAGUT...RIVERTON...THURMAN...
RANDOLPH...
IMOGENE AND NORTHBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY
EVENING FOR SOUTHWESTERN IOWA...NORTHWESTERN MISSOURI AND
SOUTHEASTERN NEBRASKA.
LAT...LON 4059 9566 4083 9577 4091 9544 4090 9539
4058 9522
TIME...MOT...LOC 2240Z 259DEG 38KT 4085 9568 4059 9561
WIND...HAIL 75MPH <.75IN
$$
BOUSTEAD/MAYES2 follow-up statements
055
WWUS53 KOAX 142254
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
554 PM CDT SAT APR 14 2012
IAC071-145-142315-
/O.CON.KOAX.SV.W.0043.000000T0000Z-120414T2315Z/
PAGE IA-FREMONT IA-
554 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT FOR SOUTHWESTERN PAGE AND FREMONT COUNTIES...
AT 550 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTHEAST OF SIDNEY TO 9 MILES SOUTH OF
FARRAGUT...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF TARKIO
TO 51 MILES NORTH OF HIGHLAND...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...FARRAGUT...RANDOLPH...IMOGENE AND NORTHBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4058 9522 4058 9551 4086 9563 4091 9545
4090 9539
TIME...MOT...LOC 2250Z 259DEG 38KT 4085 9559 4059 9541
WIND...HAIL 75MPH <.75IN
$$
BOUSTEAD/MAYES786
WWUS53 KOAX 142308
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT SAT APR 14 2012
IAC145-071-142325-
/O.EXP.KOAX.SV.W.0043.000000T0000Z-120414T2315Z/
PAGE IA-FREMONT IA-
608 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAGE AND
FREMONT COUNTIES WILL EXPIRE AT 615 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAGE COUNTY UNTIL 630 PM.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 4058 9522 4058 9551 4086 9563 4091 9545
4090 9539
TIME...MOT...LOC 2307Z 259DEG 38KT 4085 9559 4059 9541
$$
BOUSTEAD/MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SAT APR 14 2012 .DISCUSSION... SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME. LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE TO PREVIOUS TRENDS. && .AVIATION... 18Z TAFS FOR KOMA...KLNK AND KOFK. PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/MEYER
Hazardous weather outlook, Apr 14, 4:08 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 408 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH A FEW TORNADOES POSSIBLE. THUNDERSTORMS WILL BECOME LESS NUMEROUS AFTER MIDNIGHT AS A WEDGE OF DRIER AIR WORKS INTO EASTERN NEBRASKA. A COLD FRONT WILL MOVE ACROSS EASTERN NEBRASKA ON SUNDAY WITH GUSTY NORTHWEST WINDS MOVING INTO THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, Apr 14, 4:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
453 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
4 INCH DIAMETER TREE LIMB BLOWN DOWN. 4 BY 8 FOOT SHEET
OF ALUMINUM ROOFING TORN OFF SHED.
&&
LANDSVORKLocal storm report, Apr 14, 5:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
507 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
6 TO 10 INCH TREE LIMBS DOWN IN TOWN EVERYWHERE
&&
LANDSVORKLocal storm report, Apr 14, 5:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
2 FOOT DIAMETER TREES BLOWN OVER. ANNOUNCER BOOTH AT THE
FOOTBALL FIELD DESTROYED.
&&
VDEWALDLocal storm report, Apr 14, 5:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
515 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TORNADO 3 SE COOK 40.48N 96.12W
04/14/2012 JOHNSON NE LAW ENFORCEMENT
&&
JMEYERLocal storm report, Apr 14, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
532 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST NEBRASKA CITY 40.68N 95.86W
04/14/2012 M61.00 MPH OTOE NE AWOS
&&
VDEWALDLocal storm report, Apr 14, 5:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 SW THURMAN 40.79N 95.79W
04/14/2012 FREMONT IA EMERGENCY MNGR
4 SEMI TRUCKS BLOWN OFF INTERSTATE 29.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:25 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 35 min |
| Apr 14, 1:59 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery | 31 min |
| Apr 14, 2:06 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 24 min |
| Apr 14, 2:12 PM CDT | Areal Flood Advisory | OAX | Fremont, Mills, Montgomery | 3 hr |
| Apr 14, 2:17 PM CDT | Tornado Warning | OAX | Fremont, Page | 28 min |
| Apr 14, 2:29 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 31 min |
| Apr 14, 2:34 PM CDT | Areal Flood Advisory | OAX | Fremont, Mills, Montgomery, Page | 3 hr |
| Apr 14, 2:57 PM CDT | Areal Flood Advisory | OAX | Montgomery, Page | 3 hr |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 34 min |
| Apr 14, 5:13 PM CDT | Flash Flood Warning | OAX | Montgomery | 2 hr |
| Apr 14, 5:24 PM CDT | Tornado Warning | OAX | Fremont | 24 min |
| Apr 14, 5:33 PM CDT | Areal Flood Advisory | OAX | Fremont | 96 min |
| Apr 14, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 25 min |
| Apr 14, 5:57 PM CDT | Areal Flood Advisory | OAX | Fremont, Page | 2 hr |
| Apr 14, 5:57 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 33 min |
| Apr 14, 5:59 PM CDT | Areal Flood Advisory | OAX | Page | 2 hr |
| Apr 14, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Page | 28 min |
| Apr 14, 6:06 PM CDT | Tornado Warning | OAX | Montgomery | 14 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.